Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 106, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 15, 1998, 4:46 PM CDT for Humphreys County, Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 1998, 4:46 PM CDT (21:46 UTC)
- Expired
- Jul 15, 1998, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Humphreys County, TN, Perry County, TN
The radar
The Ft Campbell radar (KHPX), 110 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 152146 FFWBNA TNC085-135-160045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 446 PM CDT WED JUL 15 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... HUMPHREYS COUNTY IN MIDDLE TENNESSEE PERRY COUNTY IN MIDDLE TENNESSEE * UNTIL 745 PM CDT * AT 437 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAIN OVER NORTHERN PERRY AND SOUTHERN HUMPHREYS COUNTIES. THIS AREA IS ALMOST STATIONARY AND HAS PRODUCED UP TO ONE AND A HALF INCHES OF RAIN IN THE LAST HOUR. THESE AREAS CAN EXPECT ANOTHER ONE TO TWO INCHES OF RAIN BY 6 PM. THE PERRY COUNTY SHERIFF'S OFFICE REPORTED HIGHWAY 5p0 NEAR THE BUFFALO RIVER HAS BEEN BLOCKED OFF DUE TO HIGH WATER. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. SW.DM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:15 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 15, 2:15 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED JUL 15 1998 KOHX-88D STILL SHOWING SHOWERS/TSTMS SCATTERED ABOUT MIDDLE TENNESSEE THIS AFTERNOON WORKING NORTHWARD. A FEW OF THESE HAVE PRODUCED 1/4 TO 1/2 INCH OF RAINFALL IN SPOTS. WITH PRECIPITABLE WATER > 2 INCHES WILL HAVE TO WATCH THE THE HEAVIER RAIN PRODUCES AS THEY COULD DUMP QUITE ABIT IN A SHORT AMOUNT OF TIME. HAND ANALYSIS OF 12Z UPPER AIR CHARTS SHOWED GOOD SHEAR AXIS ALONG MISSISSIPPI RIVER VALLEY WITH MOST OF PRECIP EAST OF THIS AXIS. AXIS WORKS EAST SLOWLY WITH TIME SO EXPECT A GOOD CHANCE OF SHOWERS/TSTMS TONIGHT AND AGAIN ON THURSDAY WITH MUCH LOWER POPS FOR THURSDAY NIGHT WITH FRIDAY BEING BASICALLY RAINFREE EXCEPT FOR FAR EASTERN AREAS AND PLATEAU. FWC TEMPS LOOK REASONABLE.. BOYD 01
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.